Thunderstorm Wind, Hansford
- When
- June 30, 3:56 PM CST to 3:57 PM CST
- Where
- Hansford County, 7.26 mi SSW of Spearman
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.100, -101.240
Severe thunderstorms moved across the north central Texas Panhandle producing damaging thunderstorm wind gusts during the late afternoon and early evening hours. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the north central Texas Panhandle producing damaging thunderstorm wind gusts during the late afternoon and early evening hours. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 30, 2:25 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT SAT JUN 30 2012 .DISCUSSION... HOT...DRY WEATHER WILL PERSIST FOR MUCH OF THE NEXT WEEK AS A RIDGE OF HIGH PRESSURE CONTINUES OVER THE HIGH PLAINS. TONIGHT AND SUNDAY...ISOLATED SHOWERS AND THUNDERSTORMS LOOK TO BE A GOOD BET FOR LATE THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN AND WESTERN TEXAS PANHANDLE. A WEAK TROUGH IS APPARENT ACROSS THE OKLAHOMA PANHANDLE AND INTO THE NORTHWEST TEXAS PANHANDLE WHICH WILL BE A FOCUS FOR THIS CONVECTION THIS EVENING. OTHERWISE...WITH CENTER OF RIDGE DEVELOPING FURTHER WEST...STEERING FLOW BECOMING LESS AND LESS FAVORABLE FOR MOVEMENT OF MOUNTAIN CONVECTION INTO THE THE PANHANDLES TONIGHT AND SUNDAY. CONTINUED TREND FROM PREVIOUS SHIFT AND HAVE FURTHER REDUCED POPS FOR THE NORTHWESTERN PANHANDLES ON SUNDAY. HAVE BUMPED MAX AND MIN TEMPERATURES SOME TWO TO FOUR DEGREES ABOVE GUIDANCE BASED ON LATEST VERIFICATION TRENDS. MONDAY THROUGH SATURDAY...THE UPPER RIDGE PUSHES A LITTLE FURTHER TO THE NORTHEAST. THE GOOD NEWS IS THE RIDGE IS WEAKER AND THE GULF APPEARS TO BE OPEN WHICH WILL ALLOW A LITTLE MORE LOW LEVEL MOIST AIR...AT LEAST BY WEST TEXAS STANDARDS. AS A RESULT... TEMPERATURES STILL EXPECTED TO BE ABOVE NORMAL BUT NOT QUITE THE SEARING HEAT OF THE PAST FEW DAYS. WITH LOW LEVEL MOISTURE AND HEATING...CONVECTION WOULD BE A POSSIBILITY. HOWEVER...THERE ARE TWO MAJOR FACTORS THAT WILL LIMIT THIS. FIRST...LOCATION OF UPPER RIDGE LENDS TO A NORTHEAST UPPER FLOW SO OPPORTUNITIES FOR MOUNTAIN CONVECTION CLOSE TO NIL. SECONDLY...LACK OF A GOOD TRIGGER OVER THE PANHANDLES NOT CONDUCIVE TO FIRING CONVECTION. HAVE MAINTAINED THE GOING DRY FORECAST...BUT ALL WE NEED IS A LITTLE PERTURBATION TO CHANGE THAT. RAISED MAX TEMPERATURES IN CURRENT GRIDS A DEGREE OR TWO TO REFLECT THE ABOVE NORMAL TEMPERATURE TENDENCIES. GARCIA && .FIRE WEATHER... TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE WEEK. HOWEVER... INCREASING LOW LEVEL MOISTURE WILL NOT CONTRIBUTE TO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES WILL GENERALLY BE ABOVE 20 PERCENT DESPITE BREEZY SOUTHERLY WINDS. GARCIA && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 95 68 94 68 / 20 0 0 0 0 BEAVER OK 70 98 70 99 70 / 20 0 0 0 0 BOISE CITY OK 67 97 67 97 67 / 20 20 20 0 0 BORGER TX 74 100 71 98 73 / 20 0 0 0 0 BOYS RANCH TX 67 97 68 96 69 / 20 0 0 0 0 CANYON TX 66 93 66 92 66 / 20 0 0 0 0 CLARENDON TX 68 94 67 92 69 / 10 0 0 5 0 DALHART TX 66 97 66 96 65 / 20 10 10 0 0 GUYMON OK 71 98 70 99 71 / 20 5 5 0 0 HEREFORD TX 66 95 66 93 66 / 20 0 0 0 0 LIPSCOMB TX 66 96 68 96 70 / 20 0 0 0 0 PAMPA TX 68 94 68 94 68 / 20 0 0 0 0 SHAMROCK TX 67 93 70 94 70 / 10 0 5 5 0 WELLINGTON TX 68 96 71 96 71 / 5 0 5 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT SAT JUN 30 2012 OKZ001>003-TXZ001>020-010830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE GUSTY WINDS TO 50 MPH WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GARCIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT SAT JUN 30 2012 TXZ003-004-302100- HANSFORD TX-OCHILTREE TX- 324 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR OCHILTREE AND HANSFORD COUNTIES. AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES WEST OF WAKA...OR ABOUT 8 MILES NORTH OF SPEARMAN...MOVING EAST AT 10 MPH. BRIEF...STRONG WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT SAT JUN 30 2012 TXZ003-004-008-009-302145- HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 400 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR ROBERTS... OCHILTREE...HUTCHINSON AND HANSFORD COUNTIES. AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER HANSFORD COUNTY...OR ABOUT 9 MILES SOUTH OF SPEARMAN...MOVING EAST AT 10 MPH. BRIEF...STRONG WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT SAT JUN 30 2012 TXZ003-004-008-009-302230- HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 447 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR ROBERTS... OCHILTREE...HUTCHINSON AND HANSFORD COUNTIES. AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES SOUTH OF SPEARMAN...MOVING EAST AT 5 MPH. ANOTHER STORM THUNDERSTORMS WAS DEVELOPING 10 MILES NORTH OF GRUVER. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The Amarillo radar (KAMA), 105 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Emergency Management Office reported that there was metal debris from a cotton gin that was strewn about. Also, one corn field was completely stripped and destroyed from the thunderstorm wind gusts. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386077, 386079.